Alert archive / Missouri / River Flood Warnings in 2008

River Flood Warning 227, NWS Kansas City, MO

July 24, 2008Chariton County, Macon County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 24, 2008, 2:33 PM CDT for Chariton County, Macon County, Missouri. It took effect at Jul 24, 2008, 8:34 PM CDT. It was in force for 8 days.

The area

The counties it named.

The facts

Issued
Jul 24, 2008, 2:33 PM CDT (19:33 UTC)
In effect from
Jul 24, 2008, 8:34 PM CDT
Expired
Aug 1, 2008, 10:40 AM CDT
In force
8 days
Issued by
NWS Kansas City, MO
Flood severity
Minor

Counties Chariton County, MO, Macon County, MO

The radar

The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chariton River near Prairie Hill (PRIM7).

Action stage
10 ft
Minor stage
15 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06905500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 24, 1:23 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 24, 1:23 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
123 PM CDT THU JUL 24 2008

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...
/417 AM CDT THU JUL 24 2008/
ELEVATED SHOWERS AND THUNDERSTORMS DEVELOPING EARLY THIS MORNING
ACROSS PORTIONS OF EASTERN NEBRASKA...WESTERN IOWA INTO NORTHERN
MISSOURI. 35KT LLJ NOSING INTO THIS AREA CONTINUES TO FEED THIS
ACTIVITY AS IT GRADUALLY ROUNDS THE UPPER RIDGE AND DIVES
SOUTHEASTWARD. EXPECTING THE BULK OF THE PRECIP TO CONTINUE TO EDGE
SOUTHWARD INTO NORTH CENTRAL AND NORTHEAST MISSOURI THIS MORNING AS
THE LLJ VEERS KEEPING THE BEST MOISTURE AND LIFT ACROSS THIS AREA AS
DEPICTED ON THE 310K ISENTROPIC SFC. CORFIDI VECTORS TEND TO BRING
THIS COMPLEX ALMOST DUE SOUTH WITH TIME...HOWEVER...ACTIVITY ACROSS
MOST OF NEBRASKA HAS HAD A DIFFICULT TIME SUSTAINING ITSELF WITH A
CLOSER PROXIMITY TO THE UPPER RIDGE AXIS. HAVE KEPT HIGHEST POPS THIS
MORNING ACROSS NORTHERN AND EASTERN COUNTIES AS TRAJECTORIES TEND TO
TAKE THIS ACTIVITY AROUND THE EDGE OF THE RIDGE.

WITH THE BETTER INSTABILITY REMAINING WELL TO THE WEST OF THE PRECIP
AXIS...STORMS HAVE STRUGGLED IN INTENSITY THUS FAR. THEREFORE...WITH
ONLY MODEST DEEP LAYER SHEAR AND MARGINAL LAPSE RATES...NOT
EXPECTING MUCH IN THE WAY OF SEVERE ACTIVITY THROUGH THE REMAINDER
OF THE MORNING. HOWEVER...THE THREAT FOR HEAVY RAINFALL WILL EXIST
AS TRAINING CELLS HAVE PRODUCED COPIOUS AMOUNTS OF RAIN ACROSS
PORTIONS OF IOWA WITH THE CRESTON, IA STATION RECEIVING 2.53 INCHES
IN AN HOUR.

EXPECT THE CONVECTIVE COMPLEX WILL CONTINUE SOUTH AND EAST THROUGH
THE MORNING BEFORE TAPERING DOWN TOWARD THE AFTERNOON HOURS AS THE
LLJ WEAKENS. SEVERAL BOUNDARIES WILL LIKELY BE LEFT OVER FROM THIS
MORNINGS ACTIVITY AND IF THE AIR MASS CAN SUFFICIENTLY
RECOVER...CANNOT RULE OUT SOME SCATTERED SHOWERS/THUNDERSTORMS BY
LATER THIS AFTERNOON AS THE NEXT IN A SERIES OF UPPER LEVEL IMPULSES
APPROACHES THE AREA.

UPPER LEVEL RIDGE AXIS SHIFTS FURTHER SOUTH AND WEST BY TONIGHT WITH
SEVERAL IMPULSES CONTINUING TO TOP THE RIDGE CREST. THIS SHOULD
RESULT IN BETTER RAIN CHANCES BY LATER TONIGHT AS A SFC LOW DEEPENS
ACROSS THE CENTRAL HIGH PLAINS WITH A FRONTAL BOUNDARY BECOMING
ESTABLISHED ALONG THE KANSAS/NEBRASKA BORDER. THIS LOOKS TO PLACE
EASTERN KANSAS/WESTERN MISSOURI IN A MORE FAVORABLE ALIGNMENT AS
CONVECTION MOVES EASTWARD AROUND THE RIDGE PERIPHERY. IN
ADDITION...30-40KT LLJ SHOULD HELP SUSTAIN ACTIVITY TONIGHT AS IT
NOSES INTO SOUTHEASTERN NEBRASKA/NW MISSOURI OVERNIGHT.

BEYOND TONIGHT...MODELS SUGGESTING SEVERAL MORE DISTURBANCES TO
TRAVERSE THE AREA WARRANTING AT LEAST SLIGHT CHC TO CHC POPS FOR THE
NEXT SEVERAL DAYS. HOWEVER...CONFIDENCE REMAINS LOW ON THE BEST
PERIOD FOR SUBSTANTIAL RAIN AS IS USUALLY INDICATIVE OF THIS TYPE OF
PATTERN.

DEROCHE

&&

.AVIATION...

FOR THE 18Z TAFS...A FRONTAL BOUNDARY HAS BEEN LAID OUT ACROSS
NORTHEAST KANSAS AND WEST CENTRAL MISSOURI...JUST WEST OF THE THREE
TERMINALS. EASTERLY WINDS HAVE PREVAILED ON THE EAST SIDE OF THIS
BOUNDARY EARLY THIS AFTERNOON...WITH A FEW MVFR CLOUDS OCCASIONALLY
MOVING OVER THE TERMINALS. THIS BOUNDARY MAY PIVOT SLIGHTLY
NORTHWARD THROUGH THE AFTERNOON...WHICH WOULD RESULT IN A SHIFT TO
MORE SOUTHERLY WINDS. UNCERTAINTY REMAINS AS TO WHETHER ISOLATED TO
WIDELY SCATTERED STORMS WILL DEVELOP IN THE VICINITY OF THIS
BOUNDARY LATER THIS AFTERNOON INTO THE EARLY EVENING. BETTER CHANCES
FOR SHOWER AND THUNDERSTORM ACTIVITY WILL COME FROM MID TO LATE THIS
EVENING INITIALLY OVER SOUTHEAST NEBRASKA/NORTHEAST KANSAS...AND
THEN SINK SOUTHEAST TONIGHT. KEPT THE TEMPO GROUP FOR THUNDERSTORMS
STARTING AT 00Z AT KSTJ...WITH SLIGHTLY LOWER CHANCES TOWARD 03Z FOR
KMCI AND KMKC. ANY OVERNIGHT ACTIVITY SHOULD CLEAR THE TERMINALS
DURING THE PREDAWN HOURS ON FRIDAY.

STOFLET

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jul 24, 1:07 PM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
107 PM CDT THU JUL 24 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
107 PM CDT THU JUL 24 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE THUNDERSTORM COMPLEX HAS GRADUALLY WEAKENED...BUT WILL CONTINUE
TO MOVE SOUTHEAST AND AFFECT PORTIONS OF NORTH CENTRAL MISSOURI THIS
AFTERNOON. THE MAIN THREAT WITH THIS ACTIVITY WILL BE ADDITIONAL
RAINFALL THAT COULD AGGRAVATE FLOODING ALREADY AFFECTING SOME AREAS
WITHIN NORTH CENTRAL MISSOURI.

SCATTERED THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE LATER THIS
AFTERNOON AS INSTABILITY INCREASES ACROSS MAINLY WESTERN PORTIONS OF
THE OUTLOOK AREA. OUTFLOW BOUNDARIES FROM THE OVERNIGHT
THUNDERSTORM ACTIVITY LAST NIGHT COULD PROVIDE THE NEEDED FOCUS FOR
DEVELOPMENT. THE MAIN THREAT WITH ANY STORM THAT MIGHT DEVELOP WILL
BE LARGE HAIL AND DAMAGING WINDS.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT
ACROSS PORTIONS OF SOUTHERN NEBRASKA AND NORTHERN MISSOURI. THIS
ACTIVITY IS THEN EXPECTED TO MOVE SOUTHEASTWARD ACROSS PORTIONS OF
THE OUTLOOK AREA OVERNIGHT. THE STORMS COULD POSE AN ADDITIONAL
HEAVY RAIN AND SUBSEQUENT FLOOD THREAT IF THEY TRACK ACROSS ALREADY
SATURATED GROUND WITHIN NORTH CENTRAL MISSOURI. THERE IS ALSO THE
THREAT OF DAMAGING WINDS AND LARGE HAIL WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AFTERNOON AND
FRIDAY NIGHT. SOME OF THESE STORMS COULD BECOME STRONG TO
SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL.

ADDITIONAL CHANCES FOR THUNDERSTORMS WILL RETURN SATURDAY INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

STOFLET

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:31 AM CDTAreal Flood AdvisoryEAXGrundy, Harrison, Mercer, Putnam, Sullivan6 hr
Jul 24, 8:00 AM CDTAreal Flood AdvisoryEAXAdair, Linn, Macon, Sullivan6 hr
Jul 24, 9:22 AM CDTFlash Flood WarningEAXAdair, Daviess, Grundy, Harrison, Linn, Macon and 3 more6 hr
Jul 24, 9:48 AM CDTRiver Flood WarningEAXLinn, Livingston7 days
Jul 24, 9:48 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston10 days
Jul 24, 11:26 AM CDTAreal Flood AdvisoryEAXLinn, Livingston4 hr
Jul 24, 12:16 PM CDTFlash Flood WarningEAXLinn, Livingston3 hr
Jul 24, 1:28 PM CDTRiver Flood WarningEAXGrundy, Livingston44 hr
Jul 24, 1:50 PM CDTAreal Flood WarningEAXWorth48 hr
Jul 24, 3:16 PM CDTAreal Flood WarningEAXAdair, Chariton, Daviess, Grundy, Harrison, Linn and 6 more24 hr
Jul 24, 4:03 PM CDTFlash Flood WatchEAXAdair, Carroll, Chariton, Daviess, Gentry, Grundy and 13 more24 hr

Nearby

River Flood Warnings in Missouri, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.